MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 48558524
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that intra-op the head of the poly axial screw came out.The broken screw was not retrieved and surgery was completed using new screw.No other adverse consequences was reported to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed upon visual inspection.The head was returned but the bone screw remained implanted as it could not be explanted safely.Manufacturing records were reviewed and no anomalies were found.It was reported that the screw was firmly attached to the driver and that the angle may have been steep.Conclusion: the plausible root cause of the reported event could not be determined conclusively.However, according to the risk table the contributing factors could be : screw could have been misaligned for angular insertion into the bone, hard bone, screw connected too tight to screw driver.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 24
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8065523
Report Number0009617544-2018-00267
Device Sequence Number1693177
Product Code NKG
UDI-Device Identifier04546540596437
UDI-Public04546540596437
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48558524
Device Lot Number181042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight68